Louisiana, 2003

Damaging Wind in Louisiana, August 31, 2003

August 31, 2003 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 31, 2:00 PM CST, 45 minutes earlier.

Area forecast discussion, Aug 31, 2:00 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT SUN AUG 31 2003

TROPICAL MOISTURE ABUNDANT THIS AFTERNOON AS CENTER OF WHAT
WAS TROPICAL STORM GRACE NEARS COLLEGE STATION TEXAS. EXCEPT
FOR ONE SOLID BAND OF PRECIP MOVING ACROSS THE TOLEDO BEND
REGION INTO NORTH CENTRAL LOUISIANA...RAINFALL HAS BEEN
ISOLATED.  WITH THE DEPRESSION WEAKENING AND CLOSING AROUND CENTER
AFTER SUNSET...DO NOT THINK FLASH FLOOD WATCH IS NECESSARY.
WILL CONTINUE THE LIKELY POPS WEST MOST ZONES TONIGHT...BUT MEAN
QPF VALUES LESS THAN ONE INCH. LOOKS AS IF CIRCULATION FROM
GRACE WILL REMAIN WEST OF CWA...SO MAIN FORECAST PROBLEM IS TIMING
OF NEARLY STATIONARY COLD FRONT. NGM MOST AGGRESSIVE WITH EASTWARD
MOVEMENT...BUT MODEL ONLY GOES OUT TO 48 HOURS. AVN/ETA SUGGEST
TUESDAY (DAY 3) FOR BEFORE FRONT REACHES NORTHWEST ZONES...AND LATE
WEDNESDAY BEFORE IT REACHES SOUTHERN ZONES. SO WILL KEEP FAIRLY HIGH
POPS AND QPF UNTIL THIS OLD FRONT FINALLY CREEPS ACROSS THE REGION.
BY END OF WEEK...MAY FINALLY GET SOME DRIER AIR AND SLIGHTLY COOLER
NIGHTTIME TEMPS. BUT AT THIS POINT...WOULD NOT BE SURPRISED IF
FRONT WASHES OUT BEFORE BRINGING ANY SIGNIFICANT CHANGES.

.PRELIMS...

SHV 73 88 73 88 / 40 50 30 30
MLU 74 92 73 88 / 20 30 30 30
TXK 73 86 73 86 / 40 50 50 30
TYR 73 86 73 88 / 60 60 50 30
LFK 74 88 74 89 / 60 50 50 30

.SHV...NONE.

14
Hazardous weather outlook, Aug 31, 11:00 AM CST, 3 hours 45 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN AUG 31 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THE COMBINATION OF DAY TIME HEATING...DISTURBANCES ALOFT...AND
A VERY MOIST AND UNSTABLE ATMOSPHERE...WILL RESULT IN SCATTERED
THUNDERSTORMS. THE ACTIVITY WILL BE MAINLY OVER EAST TEXAS.
A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE...BUT THE MAIN
CONCERN WILL BE HEAVY RAINFALL OVER DEEP EAST TEXAS. A FLASH FLOOD
WATCH IS IN EFFECT...FOR THE AREA SOUTH OF A LINE FROM JACKSONVILLE
TO CENTER TEXAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER MAINLY THE WESTERN
AND NORTHWEST SECTIONS OF THE FOUR STATE REGION INTO MID WEEK.
HEAVY RAINFALL WILL BE POSSIBLE. NO WIDESPREAD HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

The radar

The Shreveport radar (KSHV), 9 km away, was scanning. The volume nearest the first event began at 20:42 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Caddo

When
August 31, 2:45 PM CST
Where
Caddo County, Shreveport
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
BROADCAST MEDIA
Coordinates
32.483, -93.750

Several large trees down including one tree that fell across a house doing considerable damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329383.